Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 23, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 9, 2000, 10:58 PM CST for Neshoba County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2000, 10:58 PM CST (04:58 UTC)
- Expired
- Jan 9, 2000, 11:30 PM CST
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Neshoba County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 10:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAN 100501 SVRJAN MSC099-100530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1058 PM CST SUN JAN 9 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 1130 PM CST * AT 1056 PM CST... RADAR INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF PHILADELPHIA... MOVING NORTHEAST AT 55 MPH. THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. 69
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 2:30 PM CST, 8 hours 28 minutes earlier.
Area forecast discussion, Jan 9, 2:30 PM CST, 8 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CST SUN JAN 9 2000 TIS AN INTERESTING TIME TO FORECAST IN. FIRST...LETS TAKE A LOOK AT THE SYNOPTIC PATTERN. MID/UPPER LEVEL HIGH PRESSURE STILL CENTERED OVER CARIBBEAN AND NEAR HAWAII WITH MEAN TROUGH OVER CENTRAL US TO OFF BAJA. IN THE LOWER LEVELS...HIGH PRESSURE NEAR THE FOUR CORNERS AND EASTERN CARIBBEAN WITH WEAK LOW TRYING TO DEVELOPING OVER EAST TEXAS AND PRETTY STRONG SYSTEM OVER WESTERN QUEBEC AND SURFACE TROUGH/FRONT STRETCHING IN BETWEEN. FOCUSING CLOSER TO THE FA...GOOD ISENTROPIC UPGLIDE IN THE LOWER LEVELS(300K AND BELOW) OVER THE FA INTO TENN RIVER VALLEY. 850MB WIND MAX(LOOKS TO BE MAIN CAUSE OF PRECIP LAST NIGHT) HEADING INTO THE TENN RIVER VALLEY WITH A RESIDUAL BAND OF LIGHT PRECIP OVER SOUTHEASTERN FA. BOUNDARY OVER FA LOOKING TO ALIGN WITH...BUT ABOUT 100 MILES WEST OF ENHANCED CLOUDS OVER SOUTHEAST MS. THIS BOUNDARY WILL BE ENHANCED THROUGH THE AFTERNOON WITH THE CLEARING OF STRATUS WEST OF THE ENHANCED CLOUDS. MODELS PRETTY SIMILAR IN THE FIRST 24 HR FORECAST PERIOD IN THE MID/UPPER LEVELS(SURPRISE...SURPRISE). GOOD ISENTROPIC UPGLIDE IN THE LOWEST LEVELS(285K-300K). WESTERN EDGE OF BEST HUMIDITY COINCIDES WITH WESTERN EDGE OF FA...MORE OR LESS. DIFFERENCES STILL ARISE IN THE LOW LEVELS...MAINLY WITH SPEED OF APPROACHING FRONT. AVN STILL THE FASTEST BY 6 HOURS AT F24(COMPARED TO ETA) WITH NGM HOT ON ITS HEELS(4 HOURS AHEAD OF ETA). ALL MODELS HAVE STRENGTHENING 850 JET RIGHT OVER FA THIS AFTERNOON INTO THIS EVENING...BEFORE IT MOVES OFF NORTHEAST AFTER MIDNIGHT INTO MONDAY AND OUT OF OUR LIVES. HELICITIES IN THE LATE AFTERNOON TO EVENING TIME FRAME IN THE 200 - 500 M^2/S^2 RANGE WITH CAPES 700 -1300 J/KG. BEST VALUES ARE THIS EVENING..MAINLY ALONG AND EAST OF THE NATCHEZ TRACE. TAKING A LOOK AT MODEL SOUNDINGS...INCREASING HELICITY VALUES MAINLY DUE TO STRENGTHENING OF 850 MB JET. FEEL BEST PHASING OF JET DYNAMICS... SHORTWAVE DYNAMICS..ETC...LOOKS TO BE ALONG AND WEST OF I-55...ALONG AND NORTH OF I-20. GENERALLY UNIDIRECTIONAL FLOW PATTERN OVER FA LENDS ITSELF TO A LINE TYPE EVENT WITH EMBEDDED MINI SUPERCELLS. QUESTION AT THIS POINT WILL BE EXACTLY WHEN AND WHERE THINGS WILL TAKE OFF FROM. HAVE A SNEAKING SUSPICION...THINGS WILL FIRE FIRST IN SOUTH CENTRAL LA IN AREA OF BEST INSTABILITY WEST OF CLOUDS. THIS IS ONLY A GUESS AT THIS POINT...THOUGH. GENERAL MOVEMENT LOOKS TO BE TOWARDS THE NORTHEAST WITH INDIVIDUAL CELL SPEEDS IN THE 40-50 MPH RANGE. ALL IN ALL...LOOKS LIKE AN INTERESTING EVENING. FOR THE REST OF THE SHORT TERM...LOW LEVEL HIGH PRESSURE SETS UP OVER THE GULF...CUTTING OFF LOW LEVEL MOISTURE. FRONT LOOKS TO BE MORE OF A COOL FRONT WITH 1000-500MB THICKNESS VALUES DOWN ONLY AN ANALYSIS LINE OR TWO. ETA MORE ENTHUSIASTIC WITH THE COOL SURGE THAN NGM OR AVN(1000-500 MB). LOOKING AT LOW LEVEL 1000-850MB THICKNESS VALUES EACH MODEL PRETTY CONSISTENT(EACH COMPARED TO ITSELF) FOR THE MON - TUES TIME FRAME. CAN/T REALLY EXPLAIN FASTER AVN WARMUP IN THE SHORT TERM FROM THE THICKNESS VALUES...THOUGH. NOW THAT THE RAMBLINGS ARE OVER...AM GOING TO LEAN TOWARDS ETA...SPEEDING IT UP A BIT IN THE FIRST TWO PERIODS. FRONT LOOKS TO BE AT THE RIVER JUST AFTER 00Z...THEN THROUGH STATE BY SUNRISE. WILL PROBABLY LEAN TOWARDS COOLER NGM DAYTIME TEMPS FOR TUESDAY. FOR POPS...WILL PROBABLY GO WITH LIKELY SOUTHEAST...MAYBE EVEN CATEGORICAL...GOOD CHANCE NORTHWEST TOWARDS REGION OF LESS INSTABILITY AND COOLER TEMPS. QPF DISCUSSION: SITUATION A LITTLE TRICKY AS AMOUNTS WILL DEPEND ON SPEED OF THE SYSTEM OVER THE PLAINS AND WHERE THE COLD FRONT INTERSECTS THE MOISTURE AXIS. RIGHT NOW...THE ETA SEEMS TO HAVE THE POSITION OF QPF HANDLED WELL...BUT MAY BE OVERDONE UP NORTH LOOKING AT CURRENT DEW PTS AROUND GLH AND GWO. NCEP HAS NO QPF UP IN OUR THAT SAME AREA AT ALL WHICH SEEMS ODD SINCE THE AREA IS IN A MODERATE RISK FOR THUNDERSTORMS TONIGHT. LEANING WITH AROUND 0.25 AMOUNTS NW ZONES AND INCREASING THESE AMOUNTS UPWARDS TO AN 1.00 BASIN AVERAGE OVER SE ZONES WITH THE CURRENT POSITION OF THE DEW PT/THETA-E AXIS (BILOXI MS- BIRMINGHAM AL-NASHVILLE TN). IN THE EXTENDED...ZONAL WEST TO NORTHWESTERLY FLOW IN THE MID/UPPER LEVELS WILL SWING BEST DYNAMICS NORTH OF THE FA. DECENT SHORTWAVE MOVING THROUGH THE FLOW OVER THE CENTRAL PLAINS WILL FORM SURFACE LOW ON LEE SIDE OF COLORADO ROCKIES...THEN MOVE IT ALMOST DUE EAST THROUGH THE EXTENDED. LOW LEVEL HIGH PRESSURE WILL MOVE SLOWLY EAST...ALLOWING FOR SOME MOISTURE RETURN...BUT LOOKS LIMITED AT THIS TIME. PRELIMINARY NUMBERS: JAN 048/063 037/069 043 6000 MEI 048/064 035/069 041 7-00 .JAN... MS...NONE. AR...NONE. LA...NONE. 16/05
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 6:55 PM CST | Severe Thunderstorm Warning | JAN | Covington | 35 min |
| Jan 9, 7:11 PM CST | Severe Thunderstorm Warning | JAN | Jones | 34 min |
| Jan 9, 7:40 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 30 min |
| Jan 9, 9:35 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 15 min |
| Jan 9, 11:35 PM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 25 min |
| Jan 9, 11:57 PM CST | Severe Thunderstorm Warning | JAN | Covington | 33 min |
| Jan 9, 11:58 PM CST | Severe Thunderstorm Warning | JAN | Newton, Scott | 32 min |
| Jan 10, 12:05 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 25 min |
| Jan 10, 12:29 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.